BackgroundSecukinumab is a human monoclonal antibody immunoglobulin that neutralises interleukin (IL)-17A, and as such, is effective in the treatment of psoriasis. However, as IL-17A is essential in protection against fungal infections, patients treated with this drug may develop candidiasis. This report presents a case of atypical oral candidiasis occurring during targeted drug immunotherapy with an interleukin 17 (IL-17) inhibitor (secukinumab), with the aim of emphasisinge the necessity of periodical oral health assessment and monitoring. It provides a rational clinical approach to therapeutic protocol in the treatment of side effects associated with novel medications for autoimmune diseases.Case presentationSymptomatic tongue lesions were observed in a 50-year-old female patient on a monthly systemic treatment of 300 mg of secukinumab, which appeared after 60 days of using the medication. Two inconclusive biopsies and an unsuccessful application of oral corticosteroids made the diagnostic process challenging. Papillae on the back of the tongue were atrophied, forming a well-defined erythema and white non-detachable plaques on the lateral border of the tongue. Cytopathological and histopathological exam results were compatible with a diagnosis of oral candidiasis. Topical antifungal medication led to subsequent regression of the tongue lesions. During asymptomatic period and follow up for 7 months, a reduced monthly dose 150 mg of secukinumab was administered.ConclusionsPatients undergoing treatment with IL-17 blockers, such as secukinumab, should be carefully monitored in order to avoid oral side effects resulting from the use of this medication.